Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Trying to conceive. Diagnosed with PCOS. Had hormonal imbalance. Why do I have raised testosterone levels?

Hi I was diagnosed with pcos last year after coming off the contraceptive pill me and my partner were ttc for a year with no results I decided after another 6 months to go back on the pill for a bit after this my periods have retuned to normal average 30-34 day cycles and pcos symptoms seam to have settled down. Is it possible it has gone or could I just of had a hormone imbalance instead of pcos as I had no ultrasounds just a blood test which showed raised levels of testosterone?
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hi,
thank you for your query.
PCOS is a multi symptom complex that has anovulation, resulting in irregular menstruation, amenorrhea, ovulation-related infertility, and polycystic ovaries; excessive amounts or effects of androgenic (masculinizing) hormones, resulting in acne and hirsutism; and insulin resistance, often associated with obesity.

the increase in testosterone is due to -

1.the release of excessive luteinizing hormone (LH) by the anterior pituitary gland
2.through high levels of insulin in the blood (hyperinsulinaemia) in women whose ovaries are sensitive to this stimulus.

Normally, the ovaries make a tiny amount of male sex hormones (androgens). In PCOS, they start making slightly more androgens.hence there is a common imbalance in the hormones in the body.OCPs help in stabilizing these hormones and hence in turn regularizing menstruation.

to confirm diagnosis of PCOS i would suggest you to get an ultrasound done and it will show the classic cysts in line on the ovary.
also continue with OCP's and if you want to get pregnant then you will have to start using additional medication such as clomiphene citrate.your doctor will advise you further on it.

thank you,
wishing you good health
Answered: Wed, 24 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor